Font Size
A
A
A
1

Medications and Drugs

Brand Names: Aggrenox

Generic Name: aspirin and dipyridamole (Pronunciation: AS pi rin and dye peer ID a mole)

What is aspirin and dipyridamole (Aggrenox)?

Aspirin is in a group of drugs called salicylates (sa-LIS-il-ates). It works by reducing substances in the body that cause pain, fever, and inflammation.

Dipyridamole keeps platelets in your blood from sticking together to form clots.

The combination of aspirin and dipyridamole is used to reduce the risk of stroke in people who have had blood clots or a "mini-stroke" (also called a transient ischemic attack or TIA).

Aspirin and dipyridamole may also be used for other purposes not listed in this medication guide.

Aggrenox 25 mg-200 mg

red/white, imprinted with 01A BI Logo

What are the possible side effects of aspirin and dipyridamole (Aggrenox)?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • weakness or fainting;
  • black, bloody, or tarry stools;
  • coughing up blood or vomit that looks like coffee grounds;
  • severe nausea, vomiting, or stomach pain;
  • fever lasting longer than 3 days;
  • swelling, or pain lasting longer than 10 days; or
  • hearing problems, ringing in your ears.

Less serious side effects may include:

This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about aspirin and dipyridamole (Aggrenox)?

Do not use any other over-the-counter pain medication without first asking your doctor or pharmacist. Aspirin, salicylates, and NSAIDs (non-steroidal anti-inflammatory drugs) are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of a certain type of drug. Read the label of any other medicine you are using to see if it contains aspirin, ibuprofen, naproxen, ketoprofen, magnesium and/or choline salicylate.

Aspirin should not be given to a child or teenager who has a fever, especially if the child also has flu symptoms or chicken pox. Aspirin can cause a serious and sometimes fatal condition called Reye's syndrome in children.

Stop using this medication and call your doctor at once if you have any symptoms of bleeding in your stomach or intestines. Symptoms include weakness or fainting, black, bloody, or tarry stools, and coughing up blood or vomit that looks like coffee grounds.

Avoid drinking alcohol while you are taking aspirin and dipyridamole. Alcohol may increase your risk of stomach bleeding. If you drink more than three alcoholic beverages per day, do not take aspirin and dipyridamole without your doctor's advice.



Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Identifier Tool

Need help identifying pills and medications?
Use the pill finder tool on RxList.






Medical Dictionary